Florida, 2016Flooding in Florida, December 6, 2016
December 6, 2016 · NWS JAX · 2 events in 1 county or zone
A stationary surface front across southeast Georgia combined with high moisture content across the area and elevated instability promoted locally heavy, flooding rainfall across Arlington and the Jacksonville Beaches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary surface front across southeast Georgia combined with high moisture content across the area and elevated instability promoted locally heavy, flooding rainfall across Arlington and the Jacksonville Beaches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 6, 2:34 AM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 6, 2:34 AM EST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
234 AM EST Tue Dec 6 2016
...Potential for Severe Weather continues this morning...
...Breezy/Windy and Warm with record Highs this afternoon...
.SHORT TERM...Today and tonight...Widespread rain ongoing across
the area early this morning with embedded isolated thunderstorms.
Stationary surface front located across se Ga should lift north
of the area this morning with approach of upper level trough now
over the lower Ms river valley. Strong vertical wind shear early
this morning will continue the chance of isolated strong to
marginally severe storms though surface based instability is weak
and most of thunderstorms will be elevated. Cold front will
approach and move into the area today with a line of convection
moving across the area between 14z-19z. Convection will weaken by
midday as upper trough weakens and moves by to our north. Much
drier air will spread across the area ending the rain chances by
mid afternoon. Temperatures will be warm again with near record
warmth expected again. High temperatures will reach the low to
mid 80s with southwest winds gusting up to 35 mph at times.
Cooler and drier air will advect into the area tonight with lows
tonight falling into the 50s.
Wed and Wed Night...Weak High pressure lingers in the wake of cold
frontal passage with weak westerly steering flow and generally
partly cloudy skies as a mixture of high clouds and low stratus is
expected through the period. Some patchy fog will be possible Wed
Night. Near climo temps around 70 degrees during the day and around
50 degrees at night.
Thu and Thu Night...Models have finally come into better agreement
with a mainly dry cold frontal passage with just a few showers
possible generally south of a line from GNV-SGJ. Otherwise generally
much colder airmass slowly filtering into the region later Thu Night
with lows falling into the 30s/40s with wind chills indices falling
into the 20s/30s by early Fri Morning.
.LONG TERM /Fri-Mon/...
Fri & Fri Night...Still expect clearing skies and cold conditions as
High builds NW of the region with highs only in the 50s and then a
light freeze expected over inland SE GA and the Suwannee River
Valley of North FL by early Sat Morning with lows in the upper 20s
to around 30 degrees. Min Temps in the mid 30s to lower 40s
elsewhere closer to the coast.
Sat-Sun...High Pressure builds N/NE of the region over the Carolinas
and Surface flow will become NE on Saturday and E/SE on Sunday. This
will lead to a slow moderation of temps and possible coastal showers.
Mon...Long-range models show a weak cold frontal passage with low
rain chances and temps returning to above normal values.
&&
.AVIATION...Current cigs and vsbys are mostly in VFR category with
widespread light rain. Isolated thunderstorms will be possible
til around 18z at TAF sites along with tempo MVFR/IFR conditions.
Mush stronger winds right above the surface will produce low
level wind shear conditions until around 14z when strong winds
will start mixing down to surface. Gusts to around 30 knots from
the sw will be possible by late morning through the afternoon
hours.
&&
.MARINE...Advisory conditions expected today for the offshore
zones as sw winds increase to 20-25 knots with seas up to 7 feet
beyond 20 nm from shore. A cold front will move across the waters
this evening ending the chance for showers and thunderstorms.
Winds and seas will diminish tonight and remain below headline
criteria through Thursday. Another stronger cold front will move
across the waters Thursday evening with and Advisory expected
Thursday night through Friday night.
Rip Currents: Moderate risk today and low risk on Wednesday.
&&
.CLIMATE...
GNV/JAX both recorded daily record highs of 85 yesterday 12/05. This
also tied the All-time record high for the month of December at JAX.
AMG/SSI both recorded daily rainfall records yesterday 12/05 as well.
Please refer to RER's for more details.
Record High Max Temps Today 12/06
JAX 83/2013...GNV 84/2013...AMG 82/2013...SSI 79/1972
All-Time Record High Max Temps for month of December
JAX 85/2016...GNV 87/1951...AMG 83/2015...SSI 84/1972
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 52 69 49 / 50 0 0 10
SSI 83 57 67 54 / 50 0 0 0
JAX 85 54 71 51 / 50 0 0 0
SGJ 84 53 70 51 / 50 10 0 0
GNV 81 52 73 49 / 70 0 0 0
OCF 80 54 74 50 / 60 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&
Zibura/Hess/ShashyHazardous weather outlook, Dec 6, 3:10 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EST TUE DEC 6 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-071045-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
310 AM EST TUE DEC 6 2016
...ISOLATED STRONG TO MARGINALLY SEVERE STORMS POSSIBLE THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE OVER
MAINLY THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA THIS
MORNING.
STRONG GUSTY WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE IN THE
STRONGER STORMS.
SMALL CRAFT ADVISORY FOR THE OFFSHORE COASTAL WATERS TODAY.
MODERATE RISK OF RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE COASTAL WATERS
THURSDAY NIGHT THROUGH FRIDAY NIGHT.
A WIDESPREAD LIGHT FREEZE IS EXPECTED ACROSS INLAND LOCATIONS
FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Dec 6, 6:28 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 AM EST TUE DEC 6 2016
FLZ030-031-035-036-061215-
ALACHUA FL-BRADFORD FL-GILCHRIST FL-UNION FL-
628 AM EST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...NORTHWESTERN
ALACHUA...BRADFORD AND SOUTHEASTERN GILCHRIST COUNTIES UNTIL 715 AM
EST...
AT 627 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BELL...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
STARKE...LAKE BUTLER...RAIFORD...WORTHINGTON SPRING...ALACHUA...HIGH
SPRINGS...WORTHINGTON SPRINGS...GROVES...UPLAND PINES AND BEASLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2985 8272 2983 8269 2983 8264 2986 8262
2985 8261 2987 8259 2989 8259 2990 8258
2992 8258 2993 8253 2996 8254 3014 8224
3014 8218 2995 8205 2994 8205 2963 8274
2978 8284
TIME...MOT...LOC 1127Z 238DEG 41KT 2975 8272
HESSSpecial weather statement, Dec 6, 6:56 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 AM EST TUE DEC 6 2016
FLZ035-036-061230-
ALACHUA FL-GILCHRIST FL-
656 AM EST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA AND
SOUTHEASTERN GILCHRIST COUNTIES UNTIL 730 AM EST...
AT 655 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRENTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...ALACHUA...HIGH SPRINGS AND NEWBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2991 8247 2968 8231 2954 8264 2954 8265
2956 8266 2956 8275 2958 8276 2958 8286
2959 8286 2959 8292 2961 8293
TIME...MOT...LOC 1155Z 238DEG 27KT 2957 8281
HESSSpecial weather statement, Dec 6, 7:17 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 AM EST TUE DEC 6 2016
GAZ132-149-061245-
ATKINSON GA-COFFEE GA-
717 AM EST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEE AND NORTHERN
ATKINSON COUNTIES UNTIL 745 AM EST...
AT 716 AM EST, DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALAPAHA, OR 8 MILES NORTHWEST OF WILLACOOCHEE, MOVING EAST AT 30 MPH.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS, PEARSON, WILLACOOCHEE, BROXTON AND AMBROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM, AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3172 8288 3131 8271 3128 8305
3134 8307 3136 8310 3139 8311 3140 8314
3143 8314 3146 8315
TIME...MOT...LOC 1216Z 249DEG 25KT 3143 8314Special weather statement, Dec 6, 7:44 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 AM EST TUE DEC 6 2016
GAZ132>134-061315-
JEFF DAVIS GA-BACON GA-COFFEE GA-
744 AM EST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BACON...SOUTH CENTRAL
JEFF DAVIS AND EAST CENTRAL COFFEE COUNTIES UNTIL 815 AM EST...
AT 744 AM EST, DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOUGLAS, MOVING EAST AT 30 MPH.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS, ALMA, BROXTON, NICHOLLS AND WEST GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM, AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3175 8255 3144 8243 3145 8249 3147 8250
3147 8263 3146 8263 3149 8289 3162 8289
TIME...MOT...LOC 1244Z 263DEG 32KT 3154 8281Special weather statement, Dec 6, 7:53 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 AM EST TUE DEC 6 2016
FLZ025-032-033-125-061345-
COASTAL DUVAL FL-CLAY FL-INLAND DUVAL FL-ST. JOHNS FL-
753 AM EST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...CENTRAL
CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 845 AM EST...
AT 753 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMP BLANDING...OR 7 MILES SOUTH OF MIDDLEBURG...MOVING NORTHEAST AT
45 MPH.
WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
ORANGE PARK...GREEN COVE SPRINGS...MIDDLEBURG...PONTE VEDRA BEACH...
UNF...FRUIT COVE...MANDARIN...NEPTUNE BEACH...CRAIG FIELD AND
NOCATEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2979 8205 2999 8205 3039 8144 3022 8133
3011 8130
TIME...MOT...LOC 1253Z 239DEG 39KT 2994 8193
HESSFlood, Duval
- When
- December 6, 8:00 AM EST
- Where
- Duval County, 2.48 mi SW of Jacksonville to 0.45 mi S of Jacksonville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.325, -81.699
County EM reported flooding along portions of McCoys Creek Blvd and street flooding along Hogan's Creek and McCoy's Creek. Road barricades were positioned where deeper water pooled.
Flood, Duval
- When
- December 6, 9:00 AM EST
- Where
- Duval County, 0.78 mi S of Neptune Beach to 0.7 mi NW of Jacksonville Beach
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 30.289, -81.400
Street flooding was reported near Fletcher High School and along and south of 4th Avenue in Jacksonville Beach.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, December 6 to 7, 201618 events
- Blizzard in Minnesota, December 6 to 7, 201614 events
- Drought in Alabama, December 6 to 20, 20167 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 6, 20167 events
- Winter Storm and Winter Weather in West Virginia, December 6, 20166 events
- Winter Storm in Alaska, December 6 to 8, 20165 events
- Extreme Cold in Wyoming, December 6 to 8, 20164 events
- Winter Storm and Winter Weather in Virginia, December 6 to 7, 20164 events
- Winter Weather in West Virginia, December 6, 20163 events
- Frost and Freeze in Oregon, December 6 to 7, 20163 events
- Ice Storm in Pennsylvania, December 6, 20162 events
- Winter Weather in New Jersey, December 6 to 7, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664420, 664421.